MAUDE Adverse Event Report: SPECTRUM VASCULAR BIOFLO PICC (VALVED) 5FDL-55CM MAXIMAL BARRIER NURSING KIT W/70CM NITINOL WIRE; PERIPHERALLY INSERTED CENTRAL CATHETER

SPECTRUM VASCULAR BIOFLO PICC (VALVED) 5FDL-55CM MAXIMAL BARRIER NURSING KIT W/70CM NITINOL WIRE; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965750385
Medical Device Problem Code Crack (1135)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Returned for evaluation was one (1) 5f dual lumen bioflo picc w/pasv.As received, the purple/purple lumen of the picc was still connected to the needleless connector and the white female luer lock component of the purple/white valve was confirmed to be cracked.The customer's complaint description is confirmed for picc hub cracked.No component manufacturing/molding non-conformances or other damage was observed during visual inspection of the returned sample.The most likely root cause for the cracked female valve housing is due to an over tightened connection with a mating male luer (likely a needleless connector) and/or inadequate flushing.A contributing factor to the over-tightened connection may be the mechanics/hand placement during infusion access.It is preferable to grasp the needleless connector (nc) when connecting a syringe/tubing to it rather than grasping the luer hub while making a connection with the nc.Grasping the luer hub while connecting a syringe/tubing set to the nc can transmit additional torque to the female luer hub.Inadequate flushing of the device lumen may also be a contributing factor.A dhr review of the packaging/assembly/valve lots were reviewed for any deviations related to the reported hub crack failure mode.The review confirms that the lots met all material, assembly and performance specifications with no internal non-conformance reports (ncr) written.An instructional video regarding the care and maintenance of the bioflo picc; reference youtube video, "angiodynamics bioflo picc care and maintenance instructional video" uploaded on november 18, 2020.This video is intended as a visual representation of information provided in the dfu for clinicians who are responsible for the care and maintenance of piccs but are not responsible for picc placement.Labeling review: the dfu that is supplied in bioflo kits item number (14600134-01) contains the following precaution: it is recommended that only luer lock accessories be used with the bioflo picc with endexo and pasv valve technology.Repeated over-tightening may reduce hub connector life.Do not use hemostats to secure or remove devices with luer lock hub connections.Flushing - recommended procedure.1.Flush the catheter after every use, or at least every seven days when not in use, to maintain patency.Use a 10 ml syringe or larger.2.Flush the catheter with a minimum of 10 ml of sterile normal saline, using a "pulse" or "stop/start" technique.Warning: if using bacteriostatic saline, do not exceed 30 ml in a 24-hour period.3.Disconnect the syringe and attach a sterile end cap to each luer lock hub.Note: this is the recommended flush procedure for this catheter.If using a different procedure than listed above, the use of heparin may be necessary.Follow institutional protocol for catheter flushing.Precaution: incompatible drug delivery within the same lumen may cause precipitation.Ensure that the catheter lumen is flushed following each infusion.Precaution: if resistance is met when flushing, it is recommended that no further attempts be made.Further flushing may result in catheter rupture.Refer to institutional protocol for clearing occluded catheters.Precaution: place a cap on the hub after use to reduce the risk of contamination.A review of our complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference cf-6/(b)(4).
 
Event or Problem Description
An end user experienced an issue with a picc from a bioflo picc (valved) 5fdl-55cm maximal barrier nursing kit w/70cm nitinol wire.It was reported post placement, that the picc hub cracked, requiring removal.The patient did not experience any adverse effects or harm because of this incident.

Brand Name
BIOFLO PICC (VALVED) 5FDL-55CM MAXIMAL BARRIER NURSING KIT W/70CM NITINOL WIRE
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
SPECTRUM VASCULAR
50 main st
ste. 1000
white plains NY 10606
Manufacturer (Section G)
ANGIODYNAMICS
603 queensbury ave
queensbury NY 12804
Manufacturer Contact
james solorzano
50 main st
ste. 1000
white plains, NY 10606
MDR Report Key21438985
Report Number3030714660-2025-00003
Device Sequence Number4349405
Product Code LJS
UDI-Device IdentifierH965750385
UDI-PublicH965750385
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
150448
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 02/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date02/28/2026
Device Catalogue NumberH965750385
Device Lot Number5816019
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/28/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/23/2025
Initial Report FDA Received Date02/21/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/06/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown